Duloxetine may cause akathisia

Duloxetine, marketed under the brand names of Cymbalta and Yentreve, may be associated with the development of akathisia, characterised by restlessness and an inability to sit or stand still.

Doctors are advised that in patients who develop these symptoms increasing the dose may be detrimental and that it may be necessary to review the use of the drug. If therapy does need to be withdrawn, it should be done gradually.

Further information: Lilly, Lilly House, Priestley Road, Basingstoke, Hants RG24 9NL. Tel: (01256) 315000.

Have you registered with us yet?

Register now to enjoy more articles and free email bulletins

Register
Already registered?
Sign in

Register or Subscribe to MIMS

GPs can get MIMS print & online and GPonline for free when they register online – take 2 minutes, and make sure you get your free MIMS access! If you're not a GP, you can subscribe to MIMS for full access.

Register or subscribe

MIMS bulletins

News and updates straight to your inbox.

Prescribing Update: Fortnightly news bulletin
Alert:
Urgent prescribing updates
Spotlight: Disease-themed monthly round-up

Sign me up

MIMS Dermatology

Read the latest issue online exclusively on MIMS Learning.

Read MIMS Dermatology

MIMS Adviser

Especially created for prescribing influencers.

Request free copy

Mobile apps

MIMS: access the full drug database and quick-reference tables on the go

MIMS Diagnosis and Management: concise information on signs and symptoms, investigations and diseases